Format

Send to

Choose Destination
Can J Cardiol. 2006 Feb;22(2):141-4.

Ezetimibe-associated myopathy in monotherapy and in combination with a 3-hydroxy-3-methylglutaryl coenzyme A reductase inhibitor.

Author information

1
Centre de recherche, Hôpital Laval, Université Laval, Sainte-Foy, Quebéc, Canada. chantale.simard@pha.ulaval.ca

Abstract

Two cases of myopathy associated with ezetimibe are reported. In the first case, a woman on ezetimibe monotherapy presented with muscle pain and an elevated concentration of creatine kinase (CK) on two occasions, with ezetimibe 10 mg and with ezetimibe 5 mg after a washout period. The recurrence of muscle pain after washout and the CK increase both supported the hypothesis that ezetimibe alone can be linked to myalgia. In the second case, a man had been treated with atorvastatin, and ezetimibe 10 mg was added to improve his lipid profile. Two months later, the patient complained of muscle pain and a CK increase was noted. The appearance of symptoms when adding ezetimibe to atorvastatin supports a potential pharmacokinetic and/or a pharmacodynamic interaction between these two drugs. These cases suggest that ezetimibe monotherapy as well as ezetimibe associated with the use of a statin may induce myalgia. The mechanism by which ezetimibe could cause muscle pain is not known.

PMID:
16485049
PMCID:
PMC2538990
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Elsevier Science Icon for PubMed Central
Loading ...
Support Center